MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE MEDIAL CONGRUENT (MC) RIGHT 11 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE MEDIAL CONGRUENT (MC) RIGHT 11 MM HEIGHT; PROSTHESIS, KNEE
Catalog Number 42522100411
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Swelling/ Edema (4577)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Approximately five (5) months post-implantation, the patient began to experience progressive stiffness, swelling, pain, and range of motion limitations.Subsequently, the patient underwent revision surgery where the surgeon excised abundant scar tissue, exchanged the polyethylene bearing for a smaller size, and implanted an initial patella component due to arthritic changes in the patellar bone.The tibial and femoral components were well fixed and remained intact.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: femur cemented cruciate retaining (cr) standard right size 6: catalog#42502606002, lot#64792396; tibia cemented 5 degree stemmed right size d: catalog#42532006702, lot#65077973; hi-fatigue bone cement 2x40 r: catalog#00112024001, lot#19ca17440.G2: foreign: italy.The product will not be returned to zimmer biomet for investigation, as the product has been discarded.The investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Operative notes provided and reviewed state that the patient underwent an initial right total knee arthroplasty (tka) on (b)(6) 2021 using rosa guidance due to osteoarthritis.Five (5) months post-op, the patient was revised due to progressive stiffness, swelling, and limited range of motion (0¿45 deg).Intraoperatively, abundant scar tissue was excised.The original articular surface was replaced with a thinner insert, and a patellar component was implanted due to observed arthritic changes in the patella.The femoral and tibial components remained well-fixed and were retained.Patellar tracking was noted as good, and there were no intraoperative complications.Root cause was unable to be determined.Reported event was confirmed by review of provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
PERSONA ARTICULAR SURFACE MEDIAL CONGRUENT (MC) RIGHT 11 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21687690
Report Number3007963827-2025-00109
Device Sequence Number8849643
Product Code MBH
UDI-Device Identifier00889024468108
UDI-Public(01)00889024468108(17)260403(10)64989680
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K150090
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/03/2026
Device Catalogue Number42522100411
Device Lot Number64989680
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight84 KG